Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 26, NWS Gaylord, MI

March 8, 2011

NWS Gaylord, MI issued this small craft advisory at Mar 8, 2011, 3:30 PM EST. It took effect at Mar 9, 2011, 4:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 3:30 PM EST (20:30 UTC)
In effect from
Mar 9, 2011, 4:00 AM EST
Expired
Mar 9, 2011, 5:00 PM EST
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WHUS73 KAPX 082030
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST TUE MAR 8 2011

LMZ323-342-344>346-090430-
/O.NEW.KAPX.SC.Y.0026.110309T0900Z-110309T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
330 PM EST TUE MAR 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM EST WEDNESDAY. 

* EASTERLY WINDS WILL INCREASE TOWARD DAWN WITH GUSTS 25-30 KNOTS
  DURING THE DAY WEDNESDAY.

* SEAS WILL BE 3 TO 5 FEET...ESPECIALLY CLOSE TO THE OPEN WATERS
  OF LAKE MICHIGAN.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

JH
3 follow-up statements
506 
WHUS73 KAPX 090451
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1151 PM EST TUE MAR 8 2011

LMZ323-342-344>346-091300-
/O.CON.KAPX.SC.Y.0026.110309T0900Z-110309T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1151 PM EST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
404 
WHUS73 KAPX 090925
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
425 AM EST WED MAR 9 2011

LMZ323-342-344>346-091730-
/O.CON.KAPX.SC.Y.0026.000000T0000Z-110309T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
425 AM EST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
894 
WHUS73 KAPX 091608
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1108 AM EST WED MAR 9 2011

LMZ323-342-344>346-092200-
/O.CON.KAPX.SC.Y.0026.000000T0000Z-110309T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1108 AM EST WED MAR 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 12:48 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Mar 8, 12:48 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1248 PM EST TUE MAR 8 2011

.SYNOPSIS.../ISSUED AT 937 AM/

AFTER SOME LINGERING MORNING LIGHT SNOWS...A RATHER QUIET PERIOD OF
WEATHER IS EXPECTED THIS AFTERNOON THROUGH THIS EVENING AS HIGH
PRESSURE TEMPORARILY BUILDS OVERHEAD. THE BREAK WILL BE SHORT
LIVED...AS A SOUTHERN-STREAM STORM...DEVELOPING OVER THE SOUTHERN
PLAINS...MOVES NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY.
THIS SYSTEM WILL OVERSPREAD A LARGE AREA OF MIXED WINTRY
PRECIPITATION INTO NORTHERN MICHIGAN...BEGINNING TOWARD DAWN
WEDNESDAY AND CONTINUING THROUGH WEDNESDAY. LINGERING LIGHTER
SNOWS ARE EXPECTED LATER WEDNESDAY NIGHT AND THURSDAY AS THE STORM
SLOWLY DEPARTS.

MSB/JH

&&

.SHORT TERM.../ISSUED AT 1027 AM/...TODAY

...OVERNIGHT-MORNING SNOW EVENT WINDING DOWN WITH A MIX OF MID-HIGH
LEFT BEHIND AS WE AWAIT STORM WITH WINTRY FLAVOR TOMORROW...

ALL UPDATED PUBLIC PRODUCTS HAVE POSTED.

1027 AM UPDATE: AFTER ANOTHER HOUR TO MONITOR TRENDS...FCST TEMP
CURVES ARE RUNNING BEHIND (COOLER) THAN REALITY OVER NRN LOWER W
OF US-131. INCREASED HIGH TEMPS TO 34-43F OVER NRN LOWER BUT
MAINTAIN HIGH'S OVER THE ERN U.P.

MODEST WAA IS IN PROGRESS.

HIGH PRES IS ALONG THE E COAST AND S FLOW IS TRANSPORTING DRY
LOW-LEVEL AIR INTO MI FROM ALABAMA. 12Z SOUNDINGS AND 700 MB PLAN
VIEW ANALYSIS SHOW PATCHY MID-LEVEL MSTR IN VEERING PROFILE FROM
GTLKS TO THE UPPER-LEVEL LOW OVR CO.

EXPECT LOW CLOUDS WILL CONTINUE SCOURING FROM S TO N...LEAVING
PATCHY MID-HIGH CLOUDS OVER NRN LOWER...AND ENDING THE ACCUMULATING
-SN OVER THE EASTERN U.P. WITH AFTN IMPROVEMENT FROM EXTRAPOLATION
AND TIME-HEIGHT CROSS SECTIONS.

ESSENTIALLY TODAY WILL BE PARTLY SUNNY WITH NEAR NORMAL TEMPS.

TEMPS: MIXING TO 900 MB OFFERS MID 30S FROM APX SOUNDING AND LOW-MID
40S FROM DTX WITH FULL SUN. ERN U.P. TEMPS ARE RUNNING COLDER THAN
FCST SO SLOWED DOWN WARMING THRU 18Z.

POST MORTEM: PARTS OF NRN LOWER RECEIVED AROUND 1" IN BURST OF WAA
WITH 3" AT CHEBOYGAN THE HIGHEST I'VE FOUND. RTPAPX WILL HAVE THE
COMPLETE LIST.

JH

&&

.LONG TERM.../ISSUED AT 345 AM/...TONIGHT AND BEYOND

LOW PRESSURE WILL LIFT NE FROM MIZZOU TONIGHT...CROSSING MI WED
NIGHT. PRECIP TIMING/TYPE/AMOUNTS ARE THE MAIN CONCERNS.

MODELS...A PREFERRED GFS/ECMWF BLEND MEANS A SOUTHWARD ADJUSTMENT TO
THE TRACK OF THE SURFACE LOW. THE LOW SHOULD BE BETWEEN APN AND
SAGINAW BAY BY 12Z THURSDAY. NEW 00Z ECMWF HAS SHIFTED EVEN FURTHER
SOUTH AND WEAKER. WOULD PREFER THAT MODEL SPREAD NOT BE INCREASING
AS THE EVENT GETS CLOSER.

TONIGHT...MID AND HIGH CLOUDS WILL BE ON THE INCREASE FROM SOUTH TO
NORTH. STILL PLENTY OF DRY AIR BELOW 800MB TO PREVENT PRECIP THIS
EVENING AND EARLY OVERNIGHT. HOWEVER...WITH A RAPID INCREASE IN
ISENTROPIC ASCENT (295K) TOWARD MORNING IN THE SOUTH...WE STAND A
SHOT AT GETTING SNOW TO THE SURFACE BY 12Z. STILL NOT A GREAT
SHOT...AND CHANCY POPS WILL COVER IT...THOUGH WILL EXPAND THOSE POPS
NORTHWARD A BIT. EAST WINDS WILL NOT DECOUPLE THANKS TO AN
INCREASING PRESSURE GRADIENT AND INCREASING CLOUDS. THUS MIN TEMPS
WILL BE MILDER...FROM NEAR 20 NORTH TO THE MID/UPPER 20S SOUTH.

WEDNESDAY...PRECIP WILL RUSH NORTHWARD INTO NORTHERN MI DURING THE
MORNING. THIS IS MAINLY IS WARM CONVEYOR BELT...STRONG ISENTROPIC-
ASCENT FUELED PUSH (AT LEAST FOR THE MORNING). DURING THE
AFTERNOON...THE COLD CONVEYOR BELT WILL START TO GO TO WORK IN
EASTERN UPPER MI. THE SOUTHWARD TREND IN THE MODELS WILL OPEN UP THE
FORECAST AREA...AND EASTERN UPPER ESPECIALLY...TO SEEING MORE WINTRY
PRECIP. UPPER JET SUPPORT IS BETTER AS WELL...WITH UPPER MI COMING
MORE UNDER A COUPLE JET-STREAK STRUCTURE IN THE AFTERNOON (EXITING
300MB POLAR JET NORTH OF SUPERIOR...INCOMING SOUTHERN STREAM JETLET
ENTERING THE SOUTHERN LAKES). WITH THE MORNING STILL LOOKING MOSTLY
SNOW (PERHAPS SLEETY AT THE START BEFORE 900MB WARM NOSE GETS
EVAP-COOLED AWAY)...SNOW AMOUNTS WILL NEED TO BE INCREASED IN
NORTHERN LOWER MI. PRECIP STILL LOOKS TO TURN TO RAIN IN THE
AFTERNOON IN MOST OF NORTHERN LOWER...THOUGH PRECIP INTENSITY WILL
DIMINISH AS DRY-SLOTTING WORKS INTO AT LEAST CENTRAL LOWER (DRYING
ABOVE 650MB).

SNOW AMOUNTS...WILL PRETTY MUCH BLANKET THE FORECAST AREA WITH 2-4
INCHES (IN NORTHERN LOWER...A GOOD OF CHUNK OF THAT WILL MELT EVEN
BY 00Z). NOTE THAT FOR EASTERN UPPER...THE MAIN SHOW IS YET TO COME.
MAX TEMPS 30S TO NEAR 40.

WEDNESDAY NIGHT...SLOWLY WEAKENING SURFACE LOW WILL REACH NEAR THE
NORTH SHORE OF SAGINAW BAY BY 12Z. THIS FAVORED TRACK SUGGESTS
COMMA-HEAD/DEFORMATION/WRAPAROUND SECTION OF STORM WILL IMPACT
STRAITS AREA NORTHWARD THIS EVENING/EARLY OVERNIGHT WITH HVY SNOW.
MAIN QUESTION IS WHERE THE RAIN/SNOW LINE WILL BE ESTABLISHED. GFS
(WHICH IS NORTH OF THE PREFERRED TRACK) WOULD SUGGEST EVEN THE SAULT
WILL DEAL WITH SOME SNOW/SLEET MIX ISSUES TOWARD MIDNIGHT (875MB
TEMPS TO 0C). AGAIN IS PROBABLY TOO FAR NORTH/TOO WARM IN THE LOW
LEVELS. GFS SUPPORTS PLN AREA BEING MAINLY RAIN (WITH 900MB TEMPS
+2C). AGAIN THIS IS PROBABLY TOO WARM...BUT HOW BIG OF AN ADJUSTMENT
SHOULD BE MADE? AM INCLINED TO KEEP THE STRAITS AREA (AND
DETOUR/DRUMMOND) MIXY...AND SLOPPY ENOUGH TO SNOW/LIQUID RATIOS AND
THUS SNOW ACCUMS DOWN. FOR THE REST OF EASTERN UPPER...3-6 INCH
ACCUMS SEEM MOST REASONABLE (EVEN WITH SOMETHING LIKE A 9-1 RATIO).

EXPECTATIONS FOR 3 INCHES TODAY...AND 3-6 TONIGHT...SUGGEST A WINTER
STORM WATCH WOULD BE PRUDENT AT THIS TIME FOR EASTERN UPPER.

PRECIP AMOUNTS WILL FALL OFF RAPIDLY SOUTH OF PLN...WITH DRY AIR
INCREASING ABOVE 700MB. MORE OF A DRIZZLY/-RA SETUP FOR THE
EVENING/EARLY OVERNIGHT...BEFORE COLD ADVECTION RETURNS LATE AND
SENDS NW AND N CENTRAL LOWER MI BACK TO SN. COULD SQUEEZE OUT UP TO
AN INCH OF NEW SNOW WEST OF M-66 OVERNIGHT AS DEEPER MOISTURE AND
COLDER AIR WRAPS BACK IN.

MIN TEMPS MID 20S TO LOWER 30S.

THURSDAY...PLENTY OF LEFTOVER MOISTURE...BUT SLOWLY DIMINISHING
LIFT...AS SURFACE LOW TURNS EAST AND HEADS FOR UPSTATE NY...AND
NARROW UPPER TROF DEPARTS FOR THE EASTERN LAKES. LINGERING LIKELY
POPS IN ORDER IN THE MORNING...MOSTLY SNOW...BUT PERHAPS STILL MIXY
NEAR SAGINAW BAY. A SLOPPY INCH OF ACCUMULATION POSSIBLE...HELD BACK
BY MILD TEMPS. JUST CHANCE POPS IN THE AFTERNOON. 850MB TEMPS WILL
ONLY LOWER BACK TO THE -5 TO -7C RANGE. LACK OF TRAILING COLD AIR
WILL KEEP MAX TEMPS MILD...MAINLY MID TO UPPER 30S.

JZ

REST OF THE FORECAST (THURSDAY NIGHT THROUGH SUNDAY)...RATHER
PROGRESSIVE AND ENERGETIC FLOW PATTERN SET TO CONTINUE LATER THIS
WEEK INTO THE UPCOMING WEEKEND. MID WEEK SYSTEM (SEE ABOVE FOR
GLORIOUS DETAILS) SET TO EXIT STAGE RIGHT THURSDAY NIGHT...WITH
PERHAPS SOME LINGERING LIGHT SNOW FAR NORTHEAST AS SOUTHERN EXTENT
OF ELONGATED MID LEVEL TROUGH CLOSES OFF AND ROTATES NORTH ACROSS
THE EASTERN CONUS. SHORT BREAK IN THE ACTION FRIDAY AND FRIDAY
EVENING BEFORE NEXT STRONG SHORTWAVE TROUGH RACES EAST THROUGH THE
REGION. MID LEVEL DYNAMICS APPEAR RATHER IMPRESSIVE...AND THIS
INTERACTING ON QUICK SHOT OF RETURN FLOW WESTERN GULF OF MEXICO
MOISTURE PLUME MAY BRING ANOTHER ROUND OF ACCUMULATING SNOW TO AT
LEAST PARTS OF NORTHERN MICHIGAN SATURDAY INTO SATURDAY EVENING.
MUCH TOO EARLY FOR ANY SPECIFIC AMOUNTS...BUT ADVISORY CRITERIA
SNOWFALL SEEMS PLAUSIBLE. TREND IN ALL MID-RANGE GUIDANCE IS FOR
MORE INTERACTION WITH DEPARTING MID WEEK SYSTEM...FORCING A SLIGHTLY
SOUTHWARD ADJUSTED TRACK THAN 12Z GUIDANCE INDICATED. HAVE TRENDED
THE FORECAST IN THIS DIRECTION...WITH BETTER PROBABILITY OF SNOWS
ACROSS NORTHERN LOWER. HAVE ALSO TRENDED TEMPERATURES DOWN
THROUGHOUT THE PERIOD (PERHAPS NOT AGGRESSIVE ENOUGH?)...WITH ONLY
BRIEF MODERATION EXPECTED SATURDAY BEFORE NEXT SURGE OF COLDER AIR
DROPS IN ON SUNDAY.

MSB

&&

.MARINE.../ISSUED AT 345 AM/

LIGHT E/SE WINDS WILL CONTINUE TODAY...AHEAD OF LOW PRESSURE MOVING
NE FROM THE SOUTHERN PLAINS. WINDS WILL STEADILY INCREASE TONIGHT
AND INTO WEDNESDAY MORNING AS THE LOW APPROACHES...AND SMALL CRAFT
CONDITIONS WILL LIKELY BE ACHIEVED...EVEN WITH THE OFFSHORE WINDS.
WINDS WILL TURN NNW BY THURSDAY MORNING AS THE LOW MOVES TO OUR EAST.

JZ

&&

.AVIATION.../ISSUED AT 1248 PM/...VALID FOR 18Z TAFS

...CONFIDENCE HIGH IN ACCUMULATING WET/HVY SNOWFALL MOVING INTO NRN MI
TERMINALS BY THE END OF THE TAF PERIOD...

AFTN: VFR WITH SCT 10K FT ALTOCU AND E-SE WINDS AROUND 5-10 KTS WITH
OCCASIONAL GUSTINESS.

TNGT: VFR WITH MID-LEVEL CIGS DEVELOPING 8-14K FT AND GRADUALLY
DESCENDING AFTER 06Z IN LIGHT E-SE FLOW. A PERIOD OF BR IS
POSSIBLE AT PLN IN REMAINING BL MSTR...BEFORE CLOUDS INCREASE.
IMPACT OF LIGHT WINDS UNCERTAIN. CONFIDENCE IS AVG BUT NOT HIGH
ENUF TO INTRODUCE MVFR VSBY INTO THE TAF.

WED THRU 18Z: CIGS/VSBYS RAPIDLY DECAY THRU MVFR TO WIDESPREAD
IFR AS SNOW MOVES IN LIKE A WALL. FIRST AT TVC AND THEN TO PLN
APN. THERE IS A CHANCE FOR A BRIEF PERIOD OF 5SM -FZRA AT TVC WITH
INITIAL ONSET OF PCPN. THEN COLUMN COOLING RESULTS IN TRANSITION
TO SNOW. CONFIDENCE AVG ON THIS POTENTIAL.

PLOWING AND DEICING ISSUES EXPECTED. THIS WILL BE A HVY WET SNOW
AND PROBABLY FALLS AT A RATE OF 1 INCH/HR AT TVC.

WHILE CONFIDENCE IS HIGH IN OCCURRENCE...CONFIDENCE IS AVG WITH
TIMING OF SNOW ONSET. LIFR/VLIFR CONDITIONS LIKELY FOR A TIME BUT
NOT ENUF CONFIDENCE TO INCLUDE THIS FAR IN ADVANCE.

JH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR MIZ008-015.
LM...NONE.

&&
Hazardous weather outlook, Mar 8, 4:28 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
428 AM EST TUE MAR 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
428 AM EST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL SURGE NORTH INTO NORTHERN MICHIGAN WEDNESDAY MORNING.
SNOW WILL MIX WITH AND TURN TO RAIN IN NORTHERN LOWER MICHIGAN
WEDNESDAY AFTERNOON AND EVENING...WHILE REMAINING MOSTLY SNOW IN
EASTERN UPPER MICHIGAN. HEAVY SNOW IS POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT IN EASTERN UPPER MICHIGAN. SEE ONGOING WATCHES FOR
FURTHER DETAILS.

A PERIOD OF GALE FORCE WINDS IS POSSIBLE WEDNESDAY AND AGAIN ON
THURSDAY DUE TO A LOW PRESSURE SYSTEM MOVING OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

JZ

In the hours before

Local storm report, Mar 8, 11:43 AM EST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1143 AM EST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             CHEBOYGAN               45.64N 84.47W
03/08/2011  M3.0 INCH        CHEBOYGAN          MI   CO-OP OBSERVER

            24 HR TOTAL THRU 8 AM. SNOWDEPTH 5 IN.

&&

JH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:56 AM ESTWinter Storm WatchAPX12 hr
Mar 8, 3:51 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more31 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.